U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

what is the treatment for magnesium sulfate overdose?

1 doctor answer1 doctor weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 40 years experience
Define overdose: If you mean high mag levels after mag sulfate I.V. Was given, then you need to know that mag level can be elevated after I.V. Dose, temporarily, until it shifts spontaneously into mag storage. I.E. It is okay to be hi right after I.V. Dose. It is not ok to stay elevated a few days later. Lasix (furosemide) diuresis could correct this under a physician's supervision. It's also is okay to watch it decine on own.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 45-year-old member asked:

How can a previous drug overdose affect my pregnancy?

2 doctor answers5 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
Unlikely: A previous drug overdose is unlikely to affect this pregnancy.
CA
A 39-year-old member asked:

If my allergies are really bad, do I need to worry about overdosing on allergy meds?

2 doctor answers5 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
No: If taken as prescribed, you should not have issues at all. Most allergy meds are anti-histamines ... An over-dosage is just going to cause disruptions in alertness, dry mouth, etc. But if your allergy meds aren't working... See out an ENT who does allergy or an allergist. You may be a candidate for immunotherapy - you may get to the point you could stop taking meds all together.
A 40-year-old member asked:

Can you really die from an overdose of diphenhydramine?

2 doctor answers6 doctors weighed in
Dr. Steven Machtinger
Allergy and Immunology 44 years experience
Yes.: There are numerous studies & case reports in the medical literature of deaths due to either accidental or intentional overdoses of Diphenhydramine (benadryl). The drug has a high therapeutic index meaning the dose needed to cause death is many times higher than that needed to produce beneficial effects. Its always a good idea to be cautious with all drugs - prescribed, otc, herbal or homeopathic.
A 34-year-old member asked:

What will happen if I have a Flonase overdose?

2 doctor answers3 doctors weighed in
Dr. Stephen Kimura
Allergy and Immunology 35 years experience
Depends: How big an overdose? If its just a few extra sprays a few times, likely nothing will happen. If it is many sprays a day over months or years, you run the low risk of systemic absorption and typical steroid side effects. This can include secondary infection, weight gain, cataracts, liver changes, osteoporosis etc. This would be rare and require a massive overdose.
A 38-year-old member asked:

It is ok to take magnesium along with a blood thinning medication?

1 doctor answer1 doctor weighed in
Dr. Tito Vasquez
Plastic Surgery 25 years experience
Botox and thinners: While the risk of bleeding and bruising is higher with anticoagulants, especially if more than one is used, i feel comfortable using Botox in most facial regions. Make sure to disclose all the medications you are using, including supplements, vitamins, or even special diets you are on. These can all affect overall bleeding.

Related questions

A 41-year-old member asked:
1 doctor answer2 doctors weighed in
A 48-year-old member asked:
1 doctor answer1 doctor weighed in
A 52-year-old female asked:
2 doctor answers2 doctors weighed in
A 41-year-old male asked:
1 doctor answer1 doctor weighed in
A 27-year-old male asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 26, 2014

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.